MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number 407201
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation ablation, a clot occurred which resulted in the cancellation of the procedure.In addition, there were communication issues with the amplifier.When the ablation catheter was inserted, it was unstable.Breathing was compensated but the catheter continued to oscillate more than usual.The amplifier was reconnected and restarted, but the issue persisted.Then the computer was restarted, and a new map was completed with the mapping catheter.A clot was then detected, so the procedure was suspended at that time.A transesophageal echocardiography was done prior to the procedure and there were no clots noted at that time.Due to the issue, the ablation catheter was not re-introduced into the patient, and it was not verified whether the issue persisted after restarting the computer.There was no intervention needed to treat the clot found during the procedure.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported clot could not be conclusively determined.

Brand Name
BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18944408
Report Number3008452825-2024-00150
Device Sequence Number2894293
Product Code DRC
UDI-Device Identifier05414734205160
UDI-Public05414734205160
Combination Product (Y/N)N
Initial Reporter CountryEC
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number407201
Device Lot Number10029195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown